Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

November 11, 20219 parishes in Louisiana; Hardin County, Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this special weather statement at Nov 11, 2021, 6:32 AM CST for 9 parishes in Louisiana; Hardin County, Jefferson County, Orange County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2021, 6:32 AM CST (12:32 UTC)
Expired
Nov 11, 2021, 7:30 AM CST
In force
58 min
Issued by
NWS Lake Charles, LA
Hail
0.00 in
Wind
40

Counties Acadia Parish, LA, Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Hardin County, TX, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 15 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS84 KLCH 111232
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
632 AM CST Thu Nov 11 2021
 
LAZ029>033-041>045-052-073-074-TXZ180-201-215-216-259>262-111330-
West Cameron LA-Lafayette LA-St. Landry LA-Avoyelles LA-
Evangeline LA-Allen LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
Vermilion LA-Upper St. Martin LA-Beauregard LA-East Cameron LA-
Jefferson TX-Hardin TX-Southern Newton TX-Northern Jasper TX-
Orange TX-Northern Newton TX-Southern Jasper TX-Tyler TX-
632 AM CST Thu Nov 11 2021

...Strong thunderstorms will impact portions of Cameron, Lafayette,
Beauregard, Acadia, Calcasieu, northwestern Vermilion, Allen,
Jefferson Davis, Evangeline, south central Avoyelles, northwestern
St. Martin and St. Landry Parishes, Hardin, southeastern Jasper,
Jefferson, southeastern Tyler, southwestern Newton and Orange
Counties through 730 AM CST...

At 632 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lettsworth to near Indian Lake to Pine
Island to near Lake Charles Regional Airport to near Pinehurst to
near Honey Island to near Thicket. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lafayette, Beaumont, Lake Charles, Port Arthur, Sulphur, Orange,
Nederland, Opelousas, Groves, Crowley, Port Neches, Lumberton, Vidor,
Eunice, Jennings, Scott, Breaux Bridge, Rayne, Bridge City and
Oakdale.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 832.
 Interstate 10 in Louisiana between mile markers 1 and 118.
 Interstate 210 between mile markers 1 and 12.
 Interstate 49 between mile markers 1 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Brief torrential rainfall is also occurring with these storms and 
may lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 9180 3085 9182 3070 9173 3050 9176
      3044 9164 2991 9229 2971 9385 2980 9391
      2985 9379 3000 9379 2999 9386 2984 9395
      2977 9392 2971 9386 2964 9435 2989 9436
      2989 9444 3011 9445 3011 9460 3047 9473
TIME...MOT...LOC 1232Z 357DEG 19KT 3093 9174 3075 9220 3036 9278 3016
9327 3014 9382 3034 9439 3035 9463

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

K. Kuyper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Nov 11, 6:16 AM CST, 16 minutes earlier.

Area forecast discussion, Nov 11, 6:16 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
616 AM CST Thu Nov 11 2021

.AVIATION...
A squall line extends from northern Hardin county across into
southern Jasper and Newton counties then further east into
Avoyelles parish in central Louisiana. This squall will affect
BPT... LCH... LFT... and ARA in the next 30 minutes to about an
hour or so. Winds becoming variable with several sites area
southern Louisiana reporting sustain winds to 30 mph. The squall
line will enter the coastal waters in the next hour to two hours
pushing deeper into the gulf. Flight conditions will improve
behind the front with vsby increasing and ceilings climbing.

&&

.PREV DISCUSSION... /issued 350 AM CST Thu Nov 11 2021/

DISCUSSION...
A line of thunderstorms is moving into the lakes region of se
Texas and central Louisiana at this time. This line is moving to
the southeast and looks to make the coast around the noon hour.
Cloud to ground lightning... brief heavy rainfall and strong and
gusty winds will accompany the line. The front hangs back a bit
further from sw Arkansas into southcentral Texas but is expected
to make the coast during the early afternoon hours. Conditions
will improve across the lakes region and central Louisiana during
the afternoon with skies improving towards the coast through the
evening hours. Winds will swing briefly around to the northwest
behind the front. Friday morning temps to start out in the upper
40s inland to the mid 50s along the coast.

Another stronger surge of dry colder air late Friday will push
thru from the northwest. This will tighten the pressure gradient
over the coastal waters early Saturday and a Small Craft Should
Exercise Caution or Advisory maybe needed. Seas to build in
response to the winds.

Saturday morning lows will be on the chilly side with 40s across
central Louisiana and near 50 at the beaches.

LONG TERM [Sunday through Thursday]...

At the start of the long term period, the forecast area will be
located on the western edge of a broad upper level trof, while at
the surface high pressure will be situated nearly directly overhead.
Through the day Sunday, high pressure will quickly begin to slide
eastward, allowing winds to return to an onshore flow and in turn
bring about another slow warming and moistening trend as we head
into the new week. Sunday night into Monday, another shortwave
crossing the Plains will send another frontal boundary sweeping
through the forecast area. With minimal moisture available, not
expecting any precip with this frontal passage. The main outcome
will simply be a quick wind shift to the north/northeast early
Monday. However, with a very progressive pattern ongoing this shift
will be brief, with onshore flow progged to return by Monday
evening. Thus, this early week frontal passage will simple just
delay the inevitable warm up for one more day, with afternoon highs
both Sunday and Monday looking to top out in the low 70s.

Heading into the mid-week, upper level ridging begins to build
across the central CONUS while surface high pressure slides quickly
across the southeastern states. This will result in a continuation
of the dry and mild weather pattern we've been experiencing, while
also allowing temps to slowly rebound back into the mid to upper
70s. By the end of the forecast period, rain chances begin to creep
back up as onshore flow continues to pool moisture overhead and
another upper level disturbance/surface cold front sweep towards the
region. The combination of these things should result in a return of
isolated showers and thunderstorms by early Thursday, with our next
frontal passage likely occurring shortly thereafter.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  47  74  42 /  70   0   0   0
LCH  77  52  76  46 /  80   0   0   0
LFT  78  52  76  47 /  80   0   0   0
BPT  78  52  76  46 /  80   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Nov 11, 3:54 AM CST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
354 AM CST Thu Nov 11 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-121000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
354 AM CST Thu Nov 11 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and Tonight.

A line of showers will be all that there is left for the lake region
in southeast Texas and across central Louisiana by sunrise as the
line will move to the coast around the noon hour. Look for drier air
moving in and skies clearing.

However, no widespread hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Dry on Friday as a stronger cold front moves through during the
evening hours. This will see morning lows in the 40s for Saturday
and 30s for Sunday morning central Louisiana and lakes region in
southeast Texas... 40s for the I-10 corridor. Rains to return by
midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-121000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
354 AM CST Thu Nov 11 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and Tonight.

Showers or thunderstorms will be possible as a cold front the coastal
waters towards the noon hour. Winds and seas will be elevated near
stronger storms. The line of storms are moving to the southeast.
Storms look to exit the coast waters late tonight.

No widespread hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another front this one stronger than the one today will move through
the coastal waters on Friday evening timeframe with offshore flow
redeveloping in the wake of the front. Strongest offshore flow
expected from Friday night into Saturday. Small craft exercise
caution or small craft advisory flags may be required during this
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 11, 3:33 AM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
333 AM CST Thu Nov 11 2021

LAZ027-028-TXZ180-259-260-111030-
Vernon LA-Rapides LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
333 AM CST Thu Nov 11 2021

...Strong thunderstorms will impact portions of western Rapides and
Vernon Parishes, Tyler, northern Newton and northern Jasper Counties
through 430 AM CST...

At 331 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Natchitoches to near
Hornbeck to near Pineland to 11 miles southeast of Huntington.
Movement was south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Leesville, Woodville, Newton, Rosepine, Boyce, Anacoco,
Colmesneil, Chester, Fort Polk, Rockland, Town Bluff, Slagle, Toledo
Bend Dam, Ebenezer, Hineston, Lena, Burkeville, New Llano and
Hornbeck.

This includes Interstate 49 between mile markers 99 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with the stronger storms and
may lead to some localized flooding. Do not drive your vehicle
through flooded roadways.

Cloud to ground lightning is occurring with these storms. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.

&&

LAT...LON 3149 9270 3140 9269 3139 9265 3102 9263
      3088 9354 3063 9456 3099 9465 3106 9455
      3103 9447 3116 9390 3117 9358 3128 9352
      3128 9343 3136 9338 3135 9295 3152 9272
TIME...MOT...LOC 0931Z 352DEG 14KT 3177 9299 3135 9343 3123 9403 3119
9441

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

K. Kuyper
Special weather statement, Nov 11, 4:40 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
440 AM CST Thu Nov 11 2021

LAZ027>032-TXZ180-201-259>262-111145-
Avoyelles LA-Evangeline LA-Allen LA-Beauregard LA-Vernon LA-
Rapides LA-Hardin TX-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-Tyler TX-
440 AM CST Thu Nov 11 2021

...Strong thunderstorms will impact portions of Rapides, northern
Evangeline, Beauregard, northwestern Avoyelles, Vernon and
northeastern Allen Parishes, Tyler, Newton, northern Hardin and
Jasper Counties through 545 AM CST...

At 439 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Tioga to near Leander to near Roganville to
near Town Bluff to 7 miles south of Chester. Movement was south at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, De Ridder, Oakdale, Jasper, Leesville,
Marksville, Bunkie, Woodville, Newton, Kirbyville, Kountze, Rosepine,
Glenmora, Merryville, Boyce, Anacoco, Cheneyville, Colmesneil and
Elizabeth.

This includes Interstate 49 between mile markers 47 and 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Brief torrential rainfall is also occurring with these storms and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3133 9208 3132 9200 3122 9199 3123 9192
      3130 9191 3122 9178 3082 9228 3051 9359
      3032 9463 3049 9465 3051 9454 3101 9466
      3106 9456 3103 9447 3113 9404 3117 9358
      3123 9355 3130 9329 3148 9221
TIME...MOT...LOC 1039Z 338DEG 19KT 3139 9246 3109 9285 3083 9388 3087
9422 3081 9459

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

K. Kuyper
Special weather statement, Nov 11, 5:31 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
531 AM CST Thu Nov 11 2021

LAZ027>033-041>043-TXZ180-201-215-216-259>262-111230-
St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-Vernon LA-
Rapides LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-Beauregard LA-
Jefferson TX-Hardin TX-Southern Newton TX-Northern Jasper TX-
Orange TX-Northern Newton TX-Southern Jasper TX-Tyler TX-
531 AM CST Thu Nov 11 2021

...Strong thunderstorms will impact portions of Rapides, Beauregard,
northwestern Acadia, Calcasieu, southern Vernon, Allen, northern
Jefferson Davis, Evangeline, Avoyelles and northern St. Landry
Parishes, Hardin, Jasper, north central Jefferson, southern Tyler,
Newton and northern Orange Counties through 630 AM CST...

At 531 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Effie to near Oakdale to Longville to near
De Quincy to near Warren. Movement was south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beaumont, Lake Charles, Alexandria, Sulphur, Orange, Opelousas,
Lumberton, Vidor, De Ridder, Eunice, Oakdale, Ville Platte, Silsbee,
Marksville, Westlake, Bunkie, Mamou, Vinton, Iowa and Woodville.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 875, and between
mile markers 873 and 860.
 Interstate 10 in Louisiana between mile markers 1 and 48.
 Interstate 210 between mile markers 1 and 12.
 Interstate 49 between mile markers 23 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 9454 3073 9459 3137 9208 3133 9208
      3132 9200 3122 9199 3123 9192 3128 9195
      3130 9191 3119 9168 3105 9172 3097 9181
      3085 9182 3076 9176 3052 9214 3010 9333
      3014 9461 3049 9473
TIME...MOT...LOC 1131Z 339DEG 12KT 3124 9209 3084 9271 3061 9325 3049
9350 3061 9451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

K. Kuyper
Special weather statement, Nov 11, 6:32 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
632 AM CST Thu Nov 11 2021

LAZ029>033-041>045-052-073-074-TXZ180-201-215-216-259>262-111330-
West Cameron LA-Lafayette LA-St. Landry LA-Avoyelles LA-
Evangeline LA-Allen LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
Vermilion LA-Upper St. Martin LA-Beauregard LA-East Cameron LA-
Jefferson TX-Hardin TX-Southern Newton TX-Northern Jasper TX-
Orange TX-Northern Newton TX-Southern Jasper TX-Tyler TX-
632 AM CST Thu Nov 11 2021

...Strong thunderstorms will impact portions of Cameron, Lafayette,
Beauregard, Acadia, Calcasieu, northwestern Vermilion, Allen,
Jefferson Davis, Evangeline, south central Avoyelles, northwestern
St. Martin and St. Landry Parishes, Hardin, southeastern Jasper,
Jefferson, southeastern Tyler, southwestern Newton and Orange
Counties through 730 AM CST...

At 632 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lettsworth to near Indian Lake to Pine
Island to near Lake Charles Regional Airport to near Pinehurst to
near Honey Island to near Thicket. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lafayette, Beaumont, Lake Charles, Port Arthur, Sulphur, Orange,
Nederland, Opelousas, Groves, Crowley, Port Neches, Lumberton, Vidor,
Eunice, Jennings, Scott, Breaux Bridge, Rayne, Bridge City and
Oakdale.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 832.
 Interstate 10 in Louisiana between mile markers 1 and 118.
 Interstate 210 between mile markers 1 and 12.
 Interstate 49 between mile markers 1 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Brief torrential rainfall is also occurring with these storms and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 9180 3085 9182 3070 9173 3050 9176
      3044 9164 2991 9229 2971 9385 2980 9391
      2985 9379 3000 9379 2999 9386 2984 9395
      2977 9392 2971 9386 2964 9435 2989 9436
      2989 9444 3011 9445 3011 9460 3047 9473
TIME...MOT...LOC 1232Z 357DEG 19KT 3093 9174 3075 9220 3036 9278 3016
9327 3014 9382 3034 9439 3035 9463

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

K. Kuyper

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:33 AM CSTSpecial Weather StatementLCHVernon57 min
Nov 11, 4:40 AM CSTSpecial Weather StatementLCHAvoyelles, Beauregard, Rapides, Vernon65 min
Nov 11, 5:31 AM CSTSpecial Weather StatementLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Rapides59 min
Nov 11, 6:38 AM CSTSpecial Marine WarningLCH52 min
Nov 11, 7:31 AM CSTSpecial Marine WarningLCH44 min
Nov 11, 7:05 AM CSTSevere Thunderstorm WarningLCHHardin, Jefferson40 min

Nearby

Special Weather Statements in Louisiana, 2021Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.